Alert archive / Maine / High Wind Warnings in 2008

High Wind Warning 9, NWS Caribou, ME

December 12, 2008Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Dec 12, 2008, 4:53 AM EST for Hancock County, Washington County, Maine. It took effect at Dec 12, 2008, 5:00 AM EST. It was in force for 13 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2008, 4:53 AM EST (09:53 UTC)
In effect from
Dec 12, 2008, 5:00 AM EST
Expired
Dec 12, 2008, 5:57 PM EST
In force
13 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 12, 9:38 AM ESTFREEZING RAIN 0.5Machias, MEMACIAS PD REPORTS 0.25 TO 0.50 INCHES OF ICE ACCUMULATION OVERNIGHT.
Dec 12, 9:38 AM ESTFREEZING RAIN 0.5Pembroke, MEMAINE DOT REPORTS ABOUT 0.5 INCH OF ICE ACCUMULATION ON DOT ROUTES FROM PEMBROKE TO WHITING.
Dec 12, 9:38 AM ESTFREEZING RAIN 0.5Topsfield, MEMAINE DOT IN TOPSFIELD REPORTS 0.50 TO 0.75 INCHES OF ICE ALONG ROUTES.
Dec 12, 9:38 AM ESTFREEZING RAIN 0.75Sedgwick, MEMAINE DOT ESTIMATES 0.50 TO 0.75 INCHES OF ICE. FEW TREES DOWN ALONG DOT ROUTES FROM BLUE HILL TO BROOKLIN.
Dec 12, 9:38 AM ESTFREEZING RAIN 1Calais, MEMAINE DOT REPORTS 1.0 INCHES OF ICE ACCUMULATION BOTH IN AND AROUND THE CALAIS AREA.
Dec 12, 9:38 AM ESTFREEZING RAIN 1Ellsworth, MEMAINE DOT ESTIMATED 1 TO 2 INCHES OF ICE ACCUMULATION AROUND ELLSWORTH AND MT DESERT ISLAND. 15-20 TREES DOWN ACROSS ROADWAYS.
Dec 12, 2:00 PM ESTNON-TSTM WND DMGRobbinston, MELARGE TREE UPROOTED.
Dec 12, 3:00 PM ESTNON-TSTM WND DMGEastport, METREES AND POWER LINES DOWN.
Dec 12, 3:00 PM ESTNON-TSTM WND DMGPembroke, METREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 120953
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
453 AM EST FRI DEC 12 2008

...HIGH WINDS TO AFFECT SOUTHEASTERN MAINE TODAY...

.LOW PRESSURE WILL TRACK ACROSS SOUTHERN MAINE LATER TODAY. THIS
WILL BRING A PERIOD OF STRONG SOUTHERLY WINDS TO PORTIONS OF
COASTAL AND SOUTHEAST MAINE INTO THIS AFTERNOON.

MEZ017-029-030-121700-
/O.UPG.KCAR.HW.A.0012.081212T1500Z-081212T2100Z/
/O.NEW.KCAR.HW.W.0009.081212T1000Z-081212T2100Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
453 AM EST FRI DEC 12 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50
MPH ACROSS THE WARNING AREA EARLY THIS MORNING AND CONTINUE INTO
THE AFTERNOON.  

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. WINDS
OF THIS MAGNITUDE, COUPLED WITH WET GROUND NEAR THE COAST AS WELL
AS SOME ICE COVERED TREES AND POWER LINES FURTHER INLAND, WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR
SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER
OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

KHW
3 follow-up statements
000 
WWUS71 KCAR 121615
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1115 AM EST FRI DEC 12 2008

...HIGH WINDS TO CONTINUE TO AFFECT SOUTHEASTERN MAINE EARLY THIS
AFTERNOON...

.LOW PRESSURE WILL TRACK ACROSS SOUTHERN MAINE THIS AFTERNOON.
THIS WILL BRING A PERIOD OF STRONG SOUTHERLY WINDS TO PORTIONS OF
COASTAL AND SOUTHEAST MAINE THIS AFTERNOON.

MEZ017-029-030-122100-
/O.CON.KCAR.HW.W.0009.000000T0000Z-081212T2100Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
1115 AM EST FRI DEC 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

EXPECT SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
ACROSS THE WARNING AREA THROUGH THIS AFTERNOON.

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. WINDS
OF THIS MAGNITUDE...COUPLED WITH WET GROUND NEAR THE COAST AS
WELL AS SOME ICE COVERED TREES AND POWER LINES FURTHER INLAND...
WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN
DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH
POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FOSTER
000 
WWUS71 KCAR 121957
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
257 PM EST FRI DEC 12 2008

...HIGH WINDS TO EXIT THE REGION BY THIS EVENING...

.LOW PRESSURE WILL MOVE NORTHEAST OF THE REGION ALLOWING WINDS TO
DIMINISH BY THIS EVENING.

MEZ017-029-122100-
/O.CAN.KCAR.HW.W.0009.000000T0000Z-081212T2100Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL
257 PM EST FRI DEC 12 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

EXPECT WEST WINDS 1O TO 15 MPH WITH GUSTS UP TO 30 MPH EARLY THIS
EVENING.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ030-130000-
/O.EXT.KCAR.HW.W.0009.000000T0000Z-081213T0000Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
257 PM EST FRI DEC 12 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

EXPECT SOUTHERLY WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH
ACROSS THE WARNING AREA THROUGH EARLY THIS EVENING.

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA. WINDS
OF THIS MAGNITUDE...COUPLED WITH WET GROUND NEAR THE COAST...
WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN
DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH
POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FOSTER
000 
WWUS71 KCAR 122257
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
557 PM EST FRI DEC 12 2008

MEZ030-130000-
/O.CAN.KCAR.HW.W.0009.000000T0000Z-081213T0000Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
557 PM EST FRI DEC 12 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND WILL CONTINUE TO DO
SO OVERNIGHT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. 
STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

HEWITT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Dec 12, 4:46 AM EST, 7 minutes earlier.

Area forecast discussion, Dec 12, 4:46 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
446 AM EST FRI DEC 12 2008

.SYNOPSIS...
DEEP LOW PRESSURE WILL LIFT ACROSS SOUTHERN MAINE TODAY THEN MOVE
RAPIDLY INTO THE CANADIAN MARITIMES TONIGHT. THIS SYSTEM WILL
BRING SIGNIFICANT ICING TO MUCH OF THE REGION. HIGH PRESSURE WILL
RETURN FOR SATURDAY AND SUNDAY WITH A MODERATION IN TEMPERATURES
EXPECTED BY EARLY NEXT WEEK. A COLD FRONT WILL CROSS THE AREA
MONDAY NIGHT WITH HIGH PRESSURE TO RETURN FOR TUESDAY. &&

.NEAR TERM /THROUGH TONIGHT/...
CURRENT HEADLINES AND GRIDS LOOKING REAL GOOD W/ JUST SOME
ADJUSTMENTS NEEDED...

SIGNIFICANT WNTR STORM IN PROGRESS W/ SNOW INCREASING ACROSS FAR
NRN AND WRN AREAS W/ FREEZING RAIN NOW OCCURRING MUCH OF THE
REMAINDER OF THE FA XCPT FOR THE IMMEDIATE COAST. TRANSITION LINE
BTWN THE SNOW AND MXD PRECIP NOW XTNDS FROM JUST N OF HUL TO ABT
GNR. TEMPS REMAIN BLO FREEZING ALL BUT OUR COASTAL LOCATIONS...

LATEST MODEL CONSENSUS SUGGESTS SFC LOW PRES LOCATED OVR SRN NJ
WILL LIFT NE ACROSS LI ERLY THIS AM THEN ACROSS THE NWRN GULF OF
MAIN LATER THIS AM. CURRENT FCST TRCK OF THIS SYSTEM XPCTD TO TAKE
IT ACROSS PENOBSCOT BAY LATE THIS AM THEN ENEWRD ACROSS TOPSFIELD
THIS AFTN. THIS SYSTEM THEN XPCTD TO EXIT RAPIDLY ENEWRD INTO THE
MARITIMES LATER TNGT....

ADJUSTMENTS TO THE CURRENT PCKG INCLUDE SCALING SNOW AMOUNTS BCK A
BIT ACROSS E CENTRAL AND NERN AREAS INCLUDING CAR/PQI WHERE IT NOW
APPEARS TRANSITION OVER TO SLEET/FZRA JUST A FEW HRS AWAY AND STNS UPSTREAM
W/ SIMILAR HISTORIES HAVE ONLY YIELDED 2-3 INCH AMOUNTS.
CONVERSELY...HAVE RAMPED UP ICE AMOUNTS FOR MUCH OF THE REGION.
A MAJOR ICING EVENT IN PROGRESS AND HAVE PUSHED SIGNIFICANT ICE
ACCUMS FURTHER N AND W BASED ON CURRENT TRENDS AND FCST GUIDANCE
AND ARE SHOWING TOTAL ICE ACCUMS OF AN INCH OR MORE W/ THE MAIN
THREAT AREA FROM BANGOR-CALAIS N TO GREENVILLE-PRESQUE ISLE.

PRECIP SHOULD BEGIN TO WIND DOWN FROM SW-NE LATER TODAY INTO THIS
EVE. COLD AIR WILL BEGIN TO FILTER BCK IN BEHIND THE DEPARTING LOW
BUT SIGNIFICANT SNOW ON THE BACKSIDE OF THIS SYSTEM NOT XPCTD
ATTM... SNOW SHOWERS XPCTD TO LINGER ACROSS FAR NRN AND NWRN AREAS
THRU TNGT W/ NWRLY UPSLOPE FLOW FOR THOSE AREAS...
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
INTENSE LOW PRESSURE OVER MARITIMES AT BEGINNING OF THIS FORECAST
PERIOD. AT SAME TIME HAVE STRONG HIGH PRESSURE BUILDING IN FROM
THE WEST. ORIENTATION OF FLOW MORE NORTHERLY SO EXPECT LAKE EFFECT
SNOW OFF OF ST LAWRENCE AND WILL GO WITH LIKELY POPS FOR FIRST
PERIOD. WILL LOWER POPS QUICKLY LATE IN AFTERNOON AS FLOW WEAKENS
AS RIDGE LINE BUILD IN. EXPECT RIDGE TO CREST OVER THE FORECAST
AREA JUST PRIOR TO 12Z SO EXPECT SOME RADIATIONAL COOLING BEFORE
OVER-RUNNING CLOUDS ARRIVE. HAVE POPULATED POP/SKY GRIDS WITH
NAM/GFS COMBINATION...ONLY EXCEPTION IS NORTH WHERE POPS/SKY COVER
MANUALLY RAISE DUE TO EXPECTED LAKE EFFECT STREAMERS. FOR
TEMPERATURE AND WIND HAVE USED GMOS. HAVE ADJUSTED MINIMUM
TEMPERATURE LOWER SEVERAL DEGREES SUNDAY MORNING TO ADJUST FOR
RADIATIONAL COOLING. HAVE MANUALLY GENERATED QPF/SNOW FALL IN
NORTH EARLY SATURDAY.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
INTENSE LOW PRESSURE WILL MOVE FROM GREAT LAKES INTO NORTHERN
QUEBEC PROVINCE SUNDAY NIGHT INTO MONDAY. A COLD FRONT BEHIND
THIS SYSTEM EXPECTED TO CROSS THE FORECAST AREA TUESDAY MORNING
FOLLOWED BY HIGH PRESSURE WHICH SHOULD CREST OVER THE STATE
WEDNESDAY MORNING. WEAK LOW PRESSURE IS EXPECTED TO MOVE ACROSS
THE REGION WEDNESDAY EVENING. ANOTHER AREA OF HIGH PRESSURE WILL
BUILD IN FROM THE WEST THURSDAY AND FRIDAY. HAVE INITIALIZED ALL
GRIDS WITH GMOS. HAVE LOWERED POPS TUESDAY NIGHT WITH HIGH
PRESSURE EXPECTED TO BE MOVING ACROSS NEW ENGLAND. ONLY OTHER
CHANGE TO GMOS WAS TO ADJUST SOME POP AND SKY GRIDS.
&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: DISMAL FLYING WX TDY W/ WDSPRD IFR AND SIGNIFICANT
ICING ISSUES... XPCT CONDS TO BEGIN TO IMPROVE FROM SW-NE LATER
TODAY INTO TNGT. THO MVFR COULD LINGER ACROSS OUR NRN TAF SITES IN
ANY SW- ACTION TONIGHT.

SHORT TERM: MVFR CONDITIONS POSSIBLE KCAR/KPQI SATURDAY...OTHERWISE VFR
CONDITIONS CAN BE EXPECTED SATURDAY THRU MONDAY. IFR/MVFR CONDITIONS
POSSIBLE TUESDAY AS A COLD FRONT MOVES THRU THE STATE.
&&

.MARINE...
NEAR TERM: WILL CONT GLWS FOR OUR OUTER WATERS W/ AN SCA OUR
INTRA COASTAL ZN W/ THE STRONGEST GLWS XPCTD ACROSS OUR ERN WATERS
W/ THE SFC LOW XPCTD TO COME ONSHORE AROUND PENOBSCOT BAY... WILL
LIKELY NEED AN SCA AFTER THE GLW EXPIRES LATER THIS AFTN...

SHORT TERM:
HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF THE
NAM12/GFS40. COLD AIR TEMPERATURES EXPECTED TO BE IN PLACE WITH
SEA SURFACE TEMPERATURES IN THE MID 40S...SO WILL INCREASE MODEL
WIND SPEEDS 2 TO 3 KNOTS. FOR WAVES: HAVE INITIALIZED THE GRIDS
WITH WNA/4. WILL MAKE SOME ADJUSTMENTS FOR WAVE HEIGHTS IN INTRA-
COASTAL ZONES. SPECTRAL DATA INDICATES SWELL FIELD FROM TODAYS
EVENT NOT FALLING BELOW 3 FEET UNTIL SUNDAY MORNING...WHICH LOOKS
REASONABLE GIVEN THE LONG SOUTHERLY FETCH. WAVES BUILD IN
SOUTHERLY FETCH AGAIN TUESDAY AHEAD OF APPROACHING COLD FRONT.
&&

.TIDES/COASTAL FLOODING...
PRIMARY CONCERN IS SPRING TIDE WITH MAX TIDE OCCURRING AROUND
0935L. ONLY NEED 1 TO 2 FOOT SURGE FOR PROBLEMS TO BEGIN. TIMING
OF WIND AND WAVE HEIGHTS VERY IMPORTANT WITH THIS EVENT. WIND DOES
NOT INCREASE TO OVER 30 KNOTS UNTIL AFTER 12Z AND MAX WAVE
HEIGHT/LONGEST PERIOD DO NOT OCCUR UNTIL 18Z...HOWEVER BELIEVE
WAVE HEIGHTS BIG ENOUGH IN SURF ZONE AROUND TIME OF HIGHEST
ASTRONOMICAL TIME FOR PROBLEM IN AREAS EXPOSED TO LARGE WAVES.
DURATION OF WIND DOES NOT APPEAR LONG ENOUGH FOR SIGNIFICANT WIND
SET-UP. EXTRA-TROPICAL STORM SURGE SUPPORTS THIS WITH SURGE LESS
THAN 1 FOOT. SO NOT AS BIG A PROBLEM UPPER BAY AREAS THAN
LOCALIZED WAVE SET-UP FOR EXPOSED COAST.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON
     FOR MEZ001>006-010.
     WINTER STORM WARNING UNTIL NOON EST TODAY FOR
     MEZ011-015-031- 032.
     HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON
     FOR MEZ017-029- 030.
     WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR MEZ016-017.
     COASTAL FLOOD WARNING FROM 7 AM TO 11 AM EST THIS MORNING
     FOR MEZ029-030.
     WINTER STORM WARNING UNTIL 7 AM EST THIS MORNING FOR MEZ029-030.
     MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR ANZ052.
     GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ050-051.

&&

NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...KHW
MARINE...KHW/MIGNONE
TIDES/COASTAL FLOODING...MIGNONE
Hazardous weather outlook, Dec 11, 7:49 PM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
749 PM EST THU DEC 11 2008

MEZ001>004-130100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
749 PM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ011-015-031-032-130100-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
749 PM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ005-006-010-130100-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
749 PM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ017-130100-
CENTRAL WASHINGTON-
749 PM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ016-130100-
INTERIOR HANCOCK-
749 PM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

MEZ029-030-130100-
COASTAL HANCOCK-COASTAL WASHINGTON-
749 PM EST THU DEC 11 2008

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM 7 AM EST FRIDAY THROUGH FRIDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WATCH.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

ANZ050-051-130100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
749 PM EST THU DEC 11 2008

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

ANZ052-130100-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
749 PM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.

HEWITT

In the hours before

Local storm report, Dec 11, 11:29 PM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1129 PM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     FREEZING RAIN    CHERRYFIELD             44.61N 67.93W
12/11/2008  E0.50 INCH       WASHINGTON         ME   DEPT OF HIGHWAYS

            TREES DOWN

&&

RAHE

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:54 AM ESTCoastal Flood WarningCARHancock, Washington7 hr
Dec 12, 4:24 PM ESTAreal Flood AdvisoryCARWashington7 hr

Nearby

High Wind Warnings in Maine, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.